Signs of Oxycodone Addiction
Learning how to identify the signs of Oxycodone addiction may help save the life of your loved one.
Oxycodone (Oxycodone hydrochloride) is a prescription-only narcotic medication (opioid) used to treat and manage severe to chronic pain. It is often prescribed after surgical procedures to provide temporary relief. Unfortunately, this opioid is extremely habit-forming, even when taken at the prescribed dosage, which leads to its abuse. Because abusing any substance is quite dangerous, you can learn to identify signs of oxycodone addiction and help saved your loved one from this danger.
The use and abuse of oxycodone increases the risk of health complications in any user and it may lead to overdoses and even death. Despite the fact that this is a controlled medication, Oxycodone has become quite accessible – even for teenagers – and this has led to hundreds of overdoses and deaths throughout the country.
Oxycodone abuse methods are varied, and while the medication is prescribed in a tablet to be taken orally, abusers often use the following methods to get a quicker high:
- Intranasal: by crushing the tablets and snorting the powder through the nose;
- Rectal: by dissolving the tablets in water or any other mild liquid and inserting it with a suppository or enema;
- Injection: by dissolving the tablets in water or any other mild liquid and injecting it directly into muscles or veins.
These oxycodone abuse methods are extremely dangerous; not only because of the damage oxycodone can provoke by itself, but because using needles, increases the risks of contracting HIV and rectal insertion and snorting leads to infections and hemorrhages.
When you or someone you love is abusing the drug, signs of oxycodone addiction show up rather quickly. Some of the most common telltale signs are:
- Nausea and vomiting
- Respiratory suppression
- Abnormal heart rate
- Heavy sweating
- Severe changes in body temperature
In addition to these signs of oxycodone addiction, there are other symptoms that point to an overdose. These include:
- Chest pains
- Decreased awareness or responsiveness
- Loss of consciousness
- No muscle movement
- Slow or irregular heartbeat
- Constricted pupils
Fortunately, there is help available to overcome an oxycodone addiction. With detox and a tailored rehabilitation program, you can be on your way to recovery. When you go through detoxification from oxycodone, your body goes through chemical changes in order to get rid of the toxins and go back to its normal functionality without the substance.
This process, while it can be uncomfortable for some, when handled properly and done under medical supervision, can be pain-free and occur in a short amount of time. You’ll experience symptoms of oxycodone withdrawal, which is normal and expected. How severe these may be depends on the dosage you used and the length of time you were addicted to it.
Some of the most common symptoms of oxycodone withdrawal are:
- Body aches
- Teary eyes
While these symptoms of oxycodone withdrawal are not pleasant, when you go through detox with the care of medical experts, they won’t pose a risk to your health and there won’t be further complications. After completing detox, you will be on your way to rehab.
Once you are in rehab, you will receive appropriate therapy to address any psychological and/or emotional issues that may have contributed to your substance abuse problem, receive addiction education, learn new coping skills to implement once you return to your daily life and develop and aftercare plan to prevent relapse when you complete treatment.
If you or a loved one needs help with abuse and/or treatment, please call the White Sands Treatment Center at (877) 855-3470. Our addiction specialists can assess your recovery needs and help you get the addiction treatment that provides the best chance for your long-term recovery.